MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00104 on june 12, 2019.07/11/2019 additional information: the customer tested the patient sample number 7540620 on may 21st, 2019 at 19:46.The results were as follows: (b)(6) 2019 at 19:46 discordant result: 161.8 u/l.(b)(6) 2019 at 20:14 repeat result on the same system: 577.8 u/l.(b)(6) 2019 at 12:52 repeat result different advia centaur: 623.9 u/l.The sample was centrifuged at 4000 rpm for 10 minutes and was collected in sarstedt serum gel 7.5 ml tube.The sample was not respun.The customer reports a low discordant result on advia centaur xp total hcg (thcg) reagent lot 029305.A pregnant female tested on (b)(6) 2019 results lower than clinically expected for thcg.The same draw was repeated 2 days later without being respun and the thcg is higher matching clinical picture.The higher result was reproduced when sample was run on another advia centaur in the laboratory.There were no flags in the event log from the time when the low result was reported.The customer repeated other thcg samples from (b)(6) 2019 and evaluated thcg precision which was acceptable.This issue only affected this patient sample.Service was not sent in reference to this escalation since it was an isolated event.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the initially low thcg result, siemens cannot rule out pre-analytical factors or sample issue.A product non-conformance has not been identified.The instrument is performing within specifications.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
The cause for the discordant total hcg results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the limitations section: "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results - sometimes in consultation with other medical experts.".
 
Event or Problem Description
A false low advia centaur xp total hcg result was obtained on a patient sample.Another sample was tested at a later date and the result was higher.The higher result fit the clinical picture.The initial sample was repeated and the result was higher.The low result was reported to the physician and questioned.A corrected report was issued.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant total hcg result.

Brand Name
ADVIA CENTAUR XP TOTAL HCG (THCG)
Common Device Name
TOTAL HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8691677
Report Number1219913-2019-00104
Device Sequence Number11264086
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number36106305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1